Hi! I’m new to the forum. I was diagnosed with MAV in December 2022. As requested by my consultant I follow the migraine diet & have gradually improved, although it has still been a very rocky road! I experience the usual symptoms, the rocking sensation, marshmallow floor, tinnitus, migraine & spaciness. Also, luckily I have managed to carry on working.
My consultant put me on 10mg Amitriptyline and I have been taking this for a week. Since then, the spaciness sensation has been through the roof! I feel groggy & almost like I’m in a dream state. I’m thinking of stopping the Amitriptyline, as it really has been awful the past week & is causing me a lot of anxiety, but the rational side of me is saying it’s only been a week & I need to persevere.
Did anyone else experience this when initially taking Amitriptyline? Any advice or reassurance would be greatly appreciated
Welcome. Be careful this is not just a coincidence. The condition tends to relapse and symptoms in any case fluctuate a lot. I would stay on it at least a month. You won’t get full benefit until you are on the minimum therapeutic dose anyway which might be higher. I needed 20mg.
Side effects are normal. And many dissipate as you get used to the drug. Please search for experiences on here.
No drug is a silver bullet and you will always have some level of symptoms. I now have very few symptoms but they are not gone entirely. However I am no longer disabled because of it and live a normal life.
Hi. That is what I have discovered with MAV, that symptoms really do fluctuate. What’s even more difficult is trying to pinpoint why there is an increase in symptoms at times. Virtually impossible!
Yes, I will persevere with Amitriptyline. I have read on the forum that you do need to give it time.
Thank you for the reply & advice. It’s very much appreciated
5 posts were merged into an existing topic: Suspicious Posting
My first week on amitriptyline at 10 mg felt like hell. I had horrible brain zaps so much that any sound or movement of my head would invoke startling sensations in my brain. I was convinced this was due to the medication and was really afraid to stay on it. I was really desperate to be on a medication at that point so I stayed on it. Looking back I feel pretty confident that my symptoms that week were just due to migraine. Who knows maybe it was exasperated by the anxiety of trying a new medication. I felt pretty sleepy for the first week too and that wore off.
Thank you for taking the time to respond Luckily, my experience with Amitriptyline has greatly improved! I’ve started to take it earlier in the evening, and it has really helped. It’s strange, I also started to improve when I returned to work after the half-term break. I think it’s maybe because I returned to my usual routine & I’m very busy & preoccupied at work.
Like you said, I think I had a lot of anxiety about starting medication, which partially didn’t help the situation. I do find I have strange dreams since taking it though.